Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 139, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2015, 3:18 PM CDT for 4 counties in Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2015, 3:18 PM CDT (20:18 UTC)
- Expired
- May 25, 2015, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:38 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 25, 10:38 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1038 AM CDT MON MAY 25 2015 .DISCUSSION...IT HAS BEEN AN ACTIVE MORNING ACROSS EAST MS...WITH MULTIPLE LOW TOPPED CELLS EXHIBITING ROTATION. A FEW OF THE STORMS HAVE BECOME STRONG ENOUGH TO WARRANT A WARNING. THOUGH INSTABILITY IS SOMEWHAT MODEST WITH MLCAPES MAINLY <1000 J/KG...LATEST SPC MESOANALYSIS SHOWS AN AREA OF 200-300 M2/S2 EFFECTIVE SRH ACROSS THIS REGION. THERE IS GOOD UPPER SUPPORT FOR CONTINUED CONVECTION INTO THE EARLY AFTERNOON AS THE AREA RESIDES UNDER THE RIGHT REAR QUADRANT OF AN UPPER JET MAX LIFTING ACROSS THE MID/UPPER MS VALLEY. LATEST HRRR SUGGESTS CONVECTION PERSISTING OVER EAST MS INTO THE EARLY AFTERNOON...WITH ADDITIONAL DEVELOPMENT FARTHER WEST THROUGH THE DAY WITH DIURNAL INSTABILITY INCREASE. GIVEN THE HISTORY OF STORMS THIS MORNING AND CURRENT ENVIRONMENT... THE HWO/GRAPHICS WILL BE UPDATED TO HIGHLIGHT A LIMITED SEVERE POTENTIAL ACROSS THE CWA TODAY. SOME MINOR UPDATES WILL ALSO BE MADE TO WX WORDING TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. /DL/ && .AVIATION...NUMEROUS SHRA/TSRA WILL CONTINUE TO DEVELOP WITH DAYTIME HEATING AND POSE HAZARDS TO GTR/MEI/HBG/JAN/HKS THIS MORNING INTO THE AFTERNOON...THEN THE CONVECTIVE THREAT WILL SHIFT TO GLH/GWO AREA TONIGHT. IN THE VERY MOIST AIRMASS...WIDESPREAD MVFR/OCNL IFR CIGS WILL BE PREVALENT THROUGH THE AFTERNOON INTO TONIGHT. /EC/ && .PREV DISCUSSION... /ISSUED AT 411 AM CDT MON MAY 25 2015/ SHORT TERM...THROUGH TUESDAY NIGHT... EXPECTING A RATHER ACTIVE PERIOD FOR THE SHORT TERM WITH THE POTENTIAL FOR SEVERE STORMS AND SOME HEAVY RAINFALL. BY 3 MID DAYTIME HEATING WILL KICK IN AS CONVECTION BUILDS FROM THE WEST AND SOUTH TOWARD THE EVENING HOURS AHEAD OF THE NEXT SHORTWAVE. ANOTHER SHORTWAVE WILL SWING ACROSS THE LOWER PLAINS/MS VALLEY TONIGHT INTO EARLY TUESDAY. BEST POTENTIAL FOR SEVERE WEATHER INCLUDING SOME POSSIBILITY FOR A TORNADO OR TWO WOULD BE ACROSS THE DELTA...WHERE THE BEST OVERLAY OF STRONGER DEEP LAYER SHEAR AND HELICITY IS PROGGED. 0-3 KM SHEAR WILL BE AROUND 40 KNOTS IN THAT REGION. SO WILL KEEP THE CURRENT SEVERE LIMITED RISK FOR THE WEST HALF FOR TONIGHT. HIRES MODELS SHOWS A PRETTY GOOD LINEAR MCS MOVING INTO THE WEST DURING THE EVENING AND WEAKENING AS IT MOVES INTO THE EAST DUE TO THE LACK OF FORCING. AS WE MOVE INTO TUESDAY WITH BETTER DEEP SHEAR AND FORCING SPREADS EAST ACROSS THE CWA DURING THE DAY. HIRES MODELS ALSO SHOWS A GOOD LINEAR MCS CROSSING THE REGION AT THIS TIME...WHICH WILL HOLD TOGETHER BETTER. WILL KEEP THE PRIMARY RISK OF DAMAGING WINDS...HAIL AND A TORNADO OR TWO CAN NOT BE RULED OUT. AS FAR AS THE HEAVY RAINFALL POTENTIAL IS CONCERN FOR THE SHORT TERM. WITH GOOD MOISTURE TRANSPORT AND HIGH PWATS IT WILL BE A CONCERN THROUGH THE PERIOD. RAINFALL AMOUNTS HAVE NOT BEEN THAT HIGH WITH SOME LOCALIZED 4 INCHES ACROSS THE WEST MADISON...NORTH HINDS AND LOWER AMOUNTS ELSEWHERE. SO WITH THIS IN MIND WILL HOLD OFF ON ANY FLASH FLOOD WATCH AND LET THE DAY SHIFT REVISIT THE MATTER...ESP WITH CONVECTION BEING A LITTLE LESS ACTIVE FOR MOST OF THE DAY. FOR TUESDAY INTO TUESDAY NIGHT IF THINGS DO COME TOGETHER MAY HAVE TO LOOK AT A FLOOD POTENTIAL FOR THAT PERIOD. WILL HOLD OFF ON ANY GRAPHICS FOR THAT PERIOD FOR NOW./17/ LONG TERM...WEDNESDAY THROUGH MONDAY...BY WEDNESDAY MORNING SLIGHTLY DRIER AIR ALOFT IS EXPECTED OVER THE NORTHWEST HALF OF THE CWA WHERE PWS WILL BE BELOW AN INCH AND A HALF. PWS AROUND AN INCH AND THREE QUARTERS WILL RESIDE OVER OUR SOUTHEAST. A SURFACE RIDGE WILL REMAIN ALONG THE GULF COAST STATES MAINTAINING A WARM MOIST FEED FROM THE GULF. A MORE SUBTLE SHORTWAVE IS EXPECTED TO MOVE OVER OUR CWA DURING THE HEAT OF THE DAY AND LEAD TO A DECENT COVERAGE OF CONVECTION. WIND FIELDS AND SHEAR LOOK TO REMAIN QUITE LIGHT THROUGH THE DAY BUT MODELS SUGGEST VERTICAL TOTALS AROUND 29 AND DCAPE AROUND 1200J/KG OVER OUR DELTA REGION DURING THE AFTERNOON AND EARLY EVENING WHERE A STRONG TO SEVERE STORM OR TWO WILL BE POSSIBLE. THIS ACTIVITY WILL WEAKEN RAPIDLY WITH THE LOSS OF HEATING. THE SURFACE RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING. NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL THROUGH THE PERIOD. /22/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC/17/22
Hazardous weather outlook, May 25, 10:41 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1041 AM CDT MON MAY 25 2015 ARZ074-075-LAZ007>009-015-MSZ018-019-034-035-040-041-261545- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 1041 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT TORNADOES THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. WIND GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT. LATER ON TONIGHT...LOCALLY HEAVY RAINFALL WHICH MAY PRODUCE FLASH FLOODING WILL BE POSSIBLE AND A TORNADO OR TWO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TUESDAY NIGHT. MSZ029>033-037>039-043>046-049>052-055>058-062>066-072>074-261545- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1041 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. WIND GUSTS OF 60 MPH WILL BE THE PRIMARY THREAT WITH ANY STORMS THAT BECOME SEVERE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY AND TUESDAY THROUGH TUESDAY NIGHT. LAZ016-023>026-MSZ025>028-036-042-047-048-053-054-059>061-261545- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA- CARROLL-MONTGOMERY-HOLMES-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH- JEFFERSON-ADAMS- 1041 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. WIND GUSTS OF 60 MPH WILL BE THE PRIMARY THREAT WITH ANY STORMS THAT BECOME SEVERE. ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS ACROSS THE AREA TONIGHT...WHICH COULD CAUSE FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TUESDAY NIGHT. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 25, 11:52 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1152 AM CDT MON MAY 25 2015
MSZ033-251730-
OKTIBBEHA MS-
1152 AM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA COUNTY UNTIL
1230 PM CDT...
AT 1152 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STARKVILLE...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STARKVILLE AROUND 1155 AM CDT.
SESSUMS AROUND 1210 PM CDT.
MULDROW AROUND 1225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3329 8885 3349 8899 3356 8883 3357 8873
3356 8872 3356 8870 3357 8869 3357 8868
3340 8867
TIME...MOT...LOC 1652Z 235DEG 17KT 3342 8884
JCSpecial weather statement, May 25, 12:42 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT MON MAY 25 2015
MSZ030-031-251830-
CLAY MS-LOWNDES MS-
1242 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOWNDES AND SOUTHEASTERN
CLAY COUNTIES UNTIL 130 PM CDT...
AT 1242 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TIBBEE...OR 7 MILES SOUTH OF WEST POINT...MOVING NORTHEAST AT 25
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WAVERLY AROUND 100 PM CDT.
COLUMBUS AROUND 105 PM CDT.
COLUMBUS AFB AROUND 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3341 8861 3356 8867 3367 8851 3368 8849
3367 8849 3367 8850 3365 8851 3366 8850
3367 8847 3359 8835
TIME...MOT...LOC 1742Z 223DEG 20KT 3351 8861
JCSpecial weather statement, May 25, 2:15 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT MON MAY 25 2015
MSZ063-252000-
LAWRENCE MS-
215 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAWRENCE COUNTY UNTIL
300 PM CDT...
AT 214 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTICELLO...OR 21 MILES SOUTH OF PINOLA...MOVING NORTH AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WANILLA AROUND 230 PM CDT.
OMA AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CREEK AND NEW
HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3172 9022 3173 9021 3173 9019 3175 8998
3151 8998 3150 9016
TIME...MOT...LOC 1914Z 175DEG 14KT 3158 9007
JCSpecial weather statement, May 25, 2:23 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON MAY 25 2015
LAZ024-252000-
CATAHOULA LA-
223 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 300 PM CDT...
AT 223 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WALTERS...OR 8 MILES NORTHWEST OF LARTO...MOVING NORTH AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WALTERS AROUND 235 PM CDT.
ARCHIE AROUND 240 PM CDT.
JONESVILLE AROUND 250 PM CDT.
MANIFEST AND WALLACE RIDGE AROUND 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3173 9201 3170 9173 3164 9176 3165 9178
3163 9180 3160 9182 3157 9183 3155 9181
3150 9183 3150 9184 3149 9186 3145 9186
3137 9190 3139 9201
TIME...MOT...LOC 1923Z 188DEG 23KT 3147 9199
JCSpecial weather statement, May 25, 2:34 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT MON MAY 25 2015
MSZ062-252015-
LINCOLN MS-
234 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN COUNTY
UNTIL 315 PM CDT...
AT 234 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WESSON...OR 7 MILES EAST OF BROOKHAVEN...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3154 9043 3170 9047 3170 9042 3169 9041
3169 9038 3170 9038 3170 9028 3171 9025
3154 9025
TIME...MOT...LOC 1934Z 182DEG 9KT 3162 9033
JCSpecial weather statement, May 25, 2:45 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT MON MAY 25 2015 MSZ061-252030- FRANKLIN MS- 245 PM CDT MON MAY 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN COUNTY UNTIL 330 PM CDT... AT 245 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BUDE...OR 22 MILES NORTH OF LIBERTY...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MCCALL CREEK AROUND 305 PM CDT. NEW HOPE AROUND 310 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3143 9099 3161 9094 3158 9063 3136 9074 TIME...MOT...LOC 1945Z 195DEG 10KT 3149 9084 JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 50 min |
| May 24, 7:24 PM CDT | Special Weather Statement | JAN | Copiah | 36 min |
| May 24, 7:54 PM CDT | Special Weather Statement | JAN | Forrest | 36 min |
| May 24, 8:52 PM CDT | Special Weather Statement | JAN | Leflore | 23 min |
| May 24, 8:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 46 min |
| May 24, 9:56 PM CDT | Special Weather Statement | JAN | Franklin | 34 min |
| May 24, 10:00 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Grenada, Montgomery | 30 min |
| May 24, 10:28 PM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 47 min |
| May 24, 10:31 PM CDT | Special Weather Statement | JAN | Grenada, Montgomery | 29 min |
| May 24, 11:09 PM CDT | Special Weather Statement | JAN | Madison | 36 min |
| May 24, 11:43 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Yazoo | 4 hr |
| May 25, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| May 25, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 50 min |
| May 25, 4:26 AM CDT | Special Weather Statement | JAN | Lauderdale | 34 min |
| May 25, 7:10 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 4 days |
| May 25, 7:30 AM CDT | Special Weather Statement | JAN | Oktibbeha | 45 min |
| May 25, 8:09 AM CDT | Special Weather Statement | JAN | Clay | 36 min |
| May 25, 9:14 AM CDT | Special Weather Statement | JAN | Kemper | 46 min |
| May 25, 9:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 27 min |
| May 25, 9:46 AM CDT | Special Weather Statement | JAN | Choctaw | 29 min |
| May 25, 10:30 AM CDT | Special Weather Statement | JAN | Oktibbeha | 30 min |
| May 25, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 42 min |
| May 25, 11:52 AM CDT | Special Weather Statement | JAN | Oktibbeha | 38 min |
| May 25, 12:42 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| May 25, 1:58 PM CDT | River Flood Warning | JAN | Attala, Holmes | 10 days |
| May 25, 2:15 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| May 25, 2:34 PM CDT | Special Weather Statement | JAN | Lincoln | 41 min |
| May 25, 2:45 PM CDT | Special Weather Statement | JAN | Franklin | 45 min |
| May 25, 3:22 PM CDT | Special Weather Statement | JAN | Simpson | 23 min |
| May 25, 3:39 PM CDT | Special Weather Statement | JAN | Adams | 51 min |
| May 25, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 35 min |
| May 25, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| May 25, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 52 min |
| May 25, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 52 min |
| May 25, 5:55 PM CDT | Special Weather Statement | JAN | Humphreys | 35 min |
| May 25, 2:23 PM CDT | Special Weather Statement | JAN | Catahoula | 37 min |
| May 25, 5:39 PM CDT | Special Weather Statement | JAN | East Carroll, Morehouse, Richland, West Carroll | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.